Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


mind is leaving this world
Aug 18, 2007

Hi Doc-before I fade I ask my question-(lol)I have been pos-20yrs-aids1995-I am not anemic-not depressed-vl<50-tcell-370 If I take 400mg provilgil-30/40 mg. dexadrine-I feel good-do things-live-without-dazed,depressed, withdrawn-I have brain scaring from toxo-cerebellum-balance problems-nistagmis on occasion-some frontal lobe atrophy-my life is shit without the stimulants-with all these non-fixable issues-I tell my doc-I want to have a life-If I am okay with dexadrine and provilgil-shouldn't they be?Should I accept-living in a daze-depressed and withdrawn-lets face it there is no fix for brain cell distruction- and from what I read even the best hiv meds-still do not stop aids from further damaging my brain-signed may I have a life-

Response from Dr. Frascino

Hi,

Your post is a bit confusing. You report you are "not anemic and not depressed." Then you report without your stimulants you feel, among other things, "depressed." Stimulants are not a good treatment for depression.

Personally I have never found it necessary to use both Provigil and Dexedrine to treat HIV/AIDS-related fatigue.

You seem to assume that your fatigue is totally the result of "no fix brain cell destruction." Personally, I would tend to doubt that. Fatigue in the setting of chronic AIDS is most often multifactorial. It's good you are not anemic, but there is a host of other common and not-so-common underlying causes of HIV-related fatigue, including:

1. Psychological problems: stress, depression, anxiety, etc.

2. Hormonal problems: low thyroid hormone, low testosterone, adrenal insufficiency.

3. Unrecognized concurrent infection.

4. Inadequate sleep, rest, nutrition or exercise.

5. Drug side effects.

This is only the "short list." You can read about these and many more potential underlying causes in the archives. The best treatment plan for HIV/AIDS-related fatigue is to identify as many underlying contributing causes as possible and then to specifically treat each of them. This may well require some cooperative detective work from you and your HIV specialist working together. Sure, it may seem "easier" to pop a pill, but that doesn't mean it's better for your physical and/or mental wellbeing.

Good luck.

Dr. Bob


Previous
anemic
Next
Thanks RE: Supportive vs Alternative Therapy

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement